Alert archive / New Jersey / Low Water Advisories in 2009

Low Water Advisory 5, NWS Philadelphia/Mount Holly

December 29, 2009

NWS Philadelphia/Mount Holly issued this low water advisory at Dec 29, 2009, 2:07 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2009, 2:07 PM EST (19:07 UTC)
Expired
Dec 29, 2009, 9:00 PM EST
In force
7 hr
Issued by
NWS Philadelphia/Mount Holly

What forecasters said that day

The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this low water advisory went out at Dec 29, 9:22 AM EST, 4 hours 45 minutes earlier.

Area forecast discussion, Dec 29, 9:22 AM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
922 AM EST TUE DEC 29 2009

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST THROUGH
WEDNESDAY, WITH THE CENTER OF THE HIGH EXPECTED TO PASS OFF THE
MIDDLE ATLANTIC COAST ON WEDNESDAY AFTERNOON. A BROAD AREA OF LOW
PRESSURE IS FORECAST TO MOVE OVER THE EASTERN UNITED STATES IN ITS
WAKE. THE LOW SHOULD DRIFT OFF THE COAST ON THURSDAY NIGHT AND IT
IS EXPECTED TO INTENSIFY OFF THE NEW ENGLAND COAST FROM LATE
FRIDAY INTO FRIDAY NIGHT. THE LOW SHOULD THEN PROGRESS SLOWLY TO
THE NORTHEAST OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FORECAST HAS BEEN UPDATED TO SHOW THAT THE TEMPS WONT BE
RISING TODAY DUE TO STRONG COLD ADVECTION. MORNING SOUNDINGS WERE
ADIABATIC TO 850 MB AND WITH CAA TEMPS SHOULD NOT BE ABLE TO RISE
TODAY. IN FACT, THEY MAY FALL A DEGR OR TWO. ALSO, SKIES HAVE
CLEARED MOST AREAS EXCEPT THE FAR NORTHERN AREAS. THEREFORE, THIS
HAS ALSO BEEN REFLECTED IN THE FCST AND THE FLURRY MENTION HAS
BEEN REMOVED EXCEPT NORTH.

WIND SPEEDS ALOFT WERE AROUND 40 KT AT H925 AND 50 KT AT H850 AND
THESE WINDS WILL MIX DOWN THROUGH THE DAY AS GUSTS. THEREFORE WIND
GUSTS TO 50 MPH WILL BE MAINTAINED IN THE FCST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
THE COLD AIR SHOULD BEGIN TO RETREAT TO OUR NORTHEAST TONIGHT.
SURFACE HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST
WITH ITS CENTER PASSING OFF THE COAST ON WEDNESDAY AFTERNOON. A
MAINLY CLEAR SKY IS EXPECTED FROM TONIGHT INTO EARLY WEDNESDAY.

THE AXIS OF AN UPPER LEVEL RIDGE IS ALSO EXPECTED TO PASS OFF THE
COAST ON WEDNESDAY AFTERNOON. HIGH AND SOME MID LEVEL CLOUDS WILL
BUILD OVER OUR REGION ON ITS HEELS.

MOISTURE IS FORECAST TO CONTINUE BUILDING UP TOWARD OUR REGION
FROM THE SOUTHWEST ON WEDNESDAY NIGHT AS A COLD FRONT MOVES ACROSS
THE MISSISSIPPI RIVER VALLEY AND AN INVERTED TROUGH DEVELOPS OFF
THE SOUTHEAST COAST.

THE COLD FRONT SHOULD CONTINUE TO PROGRESS TO THE EAST ON
THURSDAY, AND LOW PRESSURE IS ANTICIPATED TO MOVE ALONG THE
COASTAL TROUGH. AS A RESULT, WE WILL SEE AN INCREASING CHANCE FOR
PRECIPITATION ON THURSDAY. IT APPEARS AS THOUGH THE ATMOSPHERE
WILL WARM ENOUGH TO BRING RAIN TO MUCH OF OUR REGION. THE
PRECIPITATION MAY BEGIN AS SNOW AT MOST LOCATIONS AND IT MAY
REMAIN ALL SNOW UP NORTH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LOW PRESSURE CONTINUES TO BE FORECAST TO MOVE UP OVER THE COASTAL
WATERS OFF THE MIDDLE ATLANTIC REGION ON THURSDAY NIGHT INTO
FRIDAY. BOTH THE 0000 UTC GFS AND THE ECMWF CONTINUE TO FORECAST
THE LOW TO INTENSIFY OFF THE NEW ENGLAND COAST FROM LATE FRIDAY
INTO FRIDAY NIGHT, WHICH SHOULD KEEP OUR REGION FROM RECEIVING THE
BRUNT OF THE AFFECTS FROM THE STORM.

THE STORM IS FORECAST TO MOVE AWAY TO THE NORTHEAST VERY SLOWLY,
SO WE MAY EXPERIENCE A PROLONGED PERIOD OF BRISK NORTHWESTERLY
WINDS FROM THE WEEKEND INTO THE EARLY PART OF THE NEW WEEK.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL PREVAIL BUT COULD BRIEFLY DROP TO MVFR IF A
HEAVIER SNOW SHOWER IS ENCOUNTERED. FELT THAT THIS POSSIBILITY WAS
NOT WIDESPREAD ENOUGH TO INCLUDE IN THE TAFS. DRY AIR MOVES IN
DURING THE LATE MORNING AND AFTERNOON HOURS CAUSING THE SC TO
BEGIN TO DISSIPATE. SKIES ARE EXPECTED TO BECOME CLEAR TOWARD
EVENING AND WINDS WILL DIMINISH. THE GUSTINESS SHOULD DROP OFF
COMPLETELY BY MIDNIGHT.

OUTLOOK...
AS HIGH PRESSURE MOVES IN FROM THE WEST TONIGHT, WINDS WILL
BECOME W AND DIMINISH TO 5 TO 10 KT. THE HIGH WILL CROSS OUR AREA
WEDNESDAY AND THEN HEAD OFF TO THE EAST WEDNESDAY NIGHT INTO
THURSDAY. VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY NIGHT.
CLOUDINESS AND MOISTURE WILL BE INCREASING LATE WEDNESDAY NIGHT
AND THURSDAY AS COMPLEX LOW PRESSURE APPROACHES FROM THE WEST AND
SOUTH.

&&

.MARINE...
GALE WARNING CONTINUES BAY AND OCEAN. AT 9 AM NOAA BUOY 44009 HAS
A 310 DEGREE WIND FROM 27 TO 35 KT WITH A 8 FT SEA EVERY 6 SECONDS.
AMBROSE LIGHT A 310 WIND 35 TO 45 KT WITH AN 8 FT SEA EVERY 6 SECONDS.
THE HUDSON CANYON BUOY REPORTS A 20 FT SEA EVERY 9 SECONDS AND
WINDS OF 33 TO 43 KTS.

WINDS ARE ALSO BLOWING AT GALE FORCES ON THE LAND WITH WIND
ADVISORIES ALL OF OUR COUNTIES.

WINDS WILL DROP OFF LATE TONIGHT AND SHOULD BE BELOW ADVISORY
CRITERIA BY OR SHORTLY AFTER DAYBREAK WEDNESDAY. HIGH PRESSURE
WILL CROSS OUR AREA WEDNESDAY AND THEN HEAD OFF TO THE EAST
WEDNESDAY NIGHT INTO THURSDAY. COMPLEX LOW PRESSURE APPROACHING
FROM BOTH THE WEST AND SOUTH WILL BRING THE NEXT THREAT FOR
ADVISORY OR WARNING CONDITIONS SOMETIME IN THE THURSDAY NIGHT
THROUGH THE WEEKEND TIME PERIOD.

&&

.HYDROLOGY...
THERE CONTINUES TO BE SOME RESIDUAL FLOODING IN NEW JERSEY FROM
THE COMBINATION OF SNOW MELT AND SATURDAYS RAINFALL.

FLOOD WARNINGS REMAIN IN EFFECT ALONG PARTS OF THE FOLLOWING
RIVERS, THE PASSAIC, THE GREAT EGG HARBOR AND THE MAURICE. THERE
IS ALSO A WARNING FOR THE NORTH BRANCH OF THE RANCOCAS CREEK. EACH
LOCATION HAS ALREADY CRESTED.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES ARE DROPPING AS THE W TO NW FLOW INCREASES.
NEGATIVE ANOMALIES WILL GROW THROUGH TODAY AND INTO TONIGHT AND
THEN BEGIN TO RETURN TO MORE NORMAL HEIGHTS AS THE PRESSURE
GRADIENT WEAKENS AND WINDS DIMINISH. THIS WILL BE A RELATIVELY
SHORT EVENT. EVEN SO, SOME AREAS COULD EXPERIENCE NEAR BLOWOUT
CONDITIONS AROUND THE TIMES OF THE LOW TIDE CYCLES TODAY AND
TONIGHT. THE AREA MOST VULNERABLE WILL BE THE UPPER DELAWARE BAY,
ESPECIALLY DURING THE LOW TIDE CYCLE THIS AFTERNOON. SINCE THIS IS
NOT EXPECTED TO BE A WIDESPREAD PROBLEM, AN ADVISORY WILL NOT BE
ISSUED AT THIS TIME. WE WILL CONTINUE TO MONITOR AND IT WILL BE
MENTIONED IN THE HWO.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR PAZ054-055-
     060>062-067>071.
NJ...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NJZ001-007>010-
     012>027.
DE...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MDZ008-012-015-
     019-020.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ430-431-450>455.

&&

SYNOPSIS...IOVINO/STAUBER
NEAR TERM...IOVINO/STAUBER
SHORT TERM...IOVINO
LONG TERM...IOVINO
AVIATION...EBERWINE/RPW
MARINE...EBERWINE/RPW
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 29, 11:17 AM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1117 AM EST TUE DEC 29 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-301630-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1117 AM EST TUE DEC 29 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-301630-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1117 AM EST TUE DEC 29 2009

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-301630-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1117 AM EST TUE DEC 29 2009

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...LOW WATER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LOW WATER ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 5:30 AM ESTAreal Flood WarningPHIAtlantic18 hr
Dec 29, 5:35 AM ESTAreal Flood WarningPHICumberland, Salem33 hr

Nearby

Low Water Advisories in New Jersey, 2009Every low water advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.